Abstract and Applied Analysis
Volume 2005 (2005), Issue 7, Pages 791-811

Internal stabilization of Maxwell's equations in heterogeneous media

Serge Nicaise1 and Cristina Pignotti2

1MACS, Institut des Sciences et Techniques de Valenciennes, Université de Valenciennes et du Hainaut Cambrésis, Valenciennes Cedex 9 59313, France
2Dipartimento di Matematica Pura e Applicata, Università di L'Aquila Via Vetoio, Loc. Coppito, L'Aquila 67010, Italy

Received 18 April 2004

Copyright © 2005 Serge Nicaise and Cristina Pignotti. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


We consider the internal stabilization of Maxwell's equations with Ohm's law with space variable coefficients in a bounded region with a smooth boundary. Our result is mainly based on an observability estimate, obtained in some particular cases by the multiplier method, a duality argument and a weakening of norm argument, and arguments used in internal stabilization of scalar wave equations.